# SDR OG5R092N

- Difficulty date: May 8, 2002
- Submitted: May 8, 2002
- Operation: General aviation
- Make and model: Bbavia 8KCAB
- Aircraft time: 3,204 hours
- Engine: Lyc AEIO360H1A
- Engine time: 1,925 hours
- Propeller: Hartzl HCC2YR4
- System (JASC): 2810 · Fuel Storage
- Part: Fuel Tank
- Part number: 715371
- Condition: Cracked
- Location: Fuselage
- Part time: 390 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

DURING ANNUAL INSPECTION A FUEL LEAK WAS NOTED ON THE BOTTOM OF THE LEFT WING BENEATH THE FUEL TANK. UPON MORE DETAILED INSPECTION THE INTERNAL BAFFLING OF THE FUEL TANK WAS FOUND TO BE SEPERATED AND THE TANK TO BE LEAKING FROM ONE OF THE BAFFLE ATTACH WELDS. RESEARCH OF THIS AIRCRAFTS HISTORY REVEALED THAT THIS HAS HAPPENED 3 TIMES PRIOR. THE ORIGINAL TANK WAS REPLACED AT 1728.1 TOTAL TIME, THE NEXT 3 LASTED 396.0, 647.6 AND 390.0 CONCURRENTLY. WE FEEL THAT THE DESIGN OF THE TANK CONTRBUTES TO ITS FAILURES. THE INTERNAL BAFFLE IS WELDED IN THE TANK DIRECTLY UNDER THE CENTER MOUNTING STRAP FOR THE TANK CAUSING A PRELOAD UPON INSTALLATION. DURING USE FOR ACROBATIC FLIGHT THE TANKS CANNOT BE FILLED DUE TO WEIGHT
